Why does my scalp itch so badly? I noticed my face has gotten very dry as well. I’m using Obagi on it. I’m 50 years old and taking Estratest Low Dose. I am 5’4", 132 pounds and eat really healthy. I have thick, course dark brown hair that I get colored. And I use Keratin Straightener the one with just Keratin.

But my scalp has been doing this for some time. I want to think it’s not neurological. My mother was diagnosed with Pick’s Disease when she was 40 years old.


Sorry to hear that you have been suffering with such dry skin. After menopause the skin generally gets dry including the skin on your scalp and face, as we have estrogen receptors there. After menopause due to estrogen deficiency these changes can be noted. Instead of using over the counter products, it may be better to see a dermatologist who will have better recommendations. Also, it might be useful to see a women’s health specialist who specializes in hormone therapy.

Mostly it does not sound neurological, but we can’t be sure until you have seen these specialists and a neurologist.

All My Best,
Speaking of Women's Health Nurse

July 31, 2012 at 11:53am